Advertisement

Mathematical Notes

, Volume 97, Issue 3–4, pp 468–475 | Cite as

On the number of components of fixed size in a random A-mapping

  • A. L. Yakymiv
Article
  • 27 Downloads

Abstract

Let \(\mathfrak{S}_n \) be the semigroup of mappings of a set of n elements into itself, let A be a fixed subset of the set of natural numbers ℕ, and let V n (A) be the set of mappings from \(\mathfrak{S}_n \) for which the sizes of the contours belong to the set A. Mappings from it V n (A) are usually called A-mappings. Consider a random mapping σ n uniformly distributed on V n (A). It is assumed that the set A possesses asymptotic density ϱ, including the case ϱ = 0. Let ξ in be the number of connected components of a random mapping σ n of size i ∈ ℕ. For a fixed integer b ∈ ℕ, as n→∞, the asymptotic behavior of the joint distribution of random variables ξ1n , ξ2n ,..., ξ bn is studied. It is shown that this distribution weakly converges to the joint distribution of independent Poisson random variables η 1, η 2,..., η b with some parameters λ i = Eη i , i ∈ ℕ.

Keywords

random A-mapping Poisson random variable asymptotic behavior of the joint distribution of random variables regularly/slowly varying function in the sense of Karamata Stirling’s formula 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    V. N. Sachkov, Combinatorial Methods in Discrete Mathematics (Nauka, Moscow, 1977); in Encyclopedia of Mathematics and Its Applications (Cambridge Univ. Press, Cambridge, 1995), Vol. 55.Google Scholar
  2. 2.
    V. N. Sachkov, Probabilistic Methods in Combinatorial Analysis (Nauka, Moscow, 1978; Cambridge Univ. Press, Cambridge, 1997).Google Scholar
  3. 3.
    V. N. Sachkov, Introduction to Combinatorial Methods of Discrete Mathematics (MTsNMO, Moscow,2004) [in Russian].Google Scholar
  4. 4.
    E. A. Bender, “Asymptotic methods in enumeration,” SIAM Rev. 16 (4), 485–515 (1974).MATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Yu. V. Bolotnikov, V. N. Sachkov, and V. E. Tarakanov, “Asymptotic normality of certain quantities that are related to the cyclic structure of random permutations,” Mat. Sb. 99 (1), 121–133 (1976).MathSciNetGoogle Scholar
  6. 6.
    L. M. Volynets, “An example of the nonstandard asymptotics of the number of permutations with constraints on the length of cycles,” in Probability Processes and Their Applications (MIéM, Moscow, 1989), pp. 85–90 [in Russian].Google Scholar
  7. 7.
    A. A. Grusho, “Properties of random permutations with constrains on the maximum cycle length,” in Progr. Pure Appl. DiscreteMath., Vol. 1: ProbabilisticMethods in Discrete Mathematics (VSP, Utrecht, 1993), pp. 459–469.MathSciNetGoogle Scholar
  8. 8.
    G. I. Ivchenko and Yu. I. Medvedev, “On random permutations,” in Works in Discrete Mathematics (Fizmatlit, Moscow, 2002), Vol. 5, pp. 73–92 [in Russian].Google Scholar
  9. 9.
    A. V. Kolchin, “Equations that contain an unknown permutation,” Diskret. Mat. 6 (1), 100–115 (1994) [Discrete Math. Appl. 4 (1), 59–71 (1994)].MathSciNetGoogle Scholar
  10. 10.
    V. F. Kolchin, “The number of permutations with cycle lengths from a fixed set,” in Random Graphs (Wiley, New York, 1992), Vol. 2, pp. 139–149.Google Scholar
  11. 11.
    F. Manstavicius, “On random permutations without cycles of some lengths,” Period.Math. Hung. 42 (1–2), 37–44 (2001).MATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    M. P. Mineev and A. I. Pavlov, “On an equation in permutations,” in Trudy Mat. Inst. Steklov, Vol. 142: Number Theory, Mathematical Analysis, and Their Applications (MIAN, Moscow, 1976), pp. 182–194 [Proc. Steklov Inst.Math. 142, 195–208 (1979)].MathSciNetGoogle Scholar
  13. 13.
    A. I. Pavlov, “On two classes of permutations with number-theoretic conditions on the lengths of the cycles,” Mat. Zametki 62 (6), 881–891 (1997) [Math. Notes 62 (5–6), 739–746 (1997)].CrossRefGoogle Scholar
  14. 14.
    A. N. Timashev, “Limit theorems for allocation of particles over different cells with restrictions to the size of the cells,” Teor. Veroyatnost. Primenen. 49 (4), 712–725 (2004) [Theory Probab. Appl. 49 (4), 659–670 (2005)].MathSciNetCrossRefGoogle Scholar
  15. 15.
    A. L. Yakymiv (Yakimiv), Probabilistic Applications of Tauberian Theorems, (Fizmatlit, Moscow, 2005); in Modern Probability and Statistics (VSP, Utrecht, 2005).MATHCrossRefGoogle Scholar
  16. 16.
    V. N. Sachkov, “Mappings of a finite set with limitations on contours and height,” Teor. Veroyatnost. Primenen. 17 (4), 679–694 (1972) [Theory Probab. Appl. 17 (4), 640–656 (1972)].MathSciNetGoogle Scholar
  17. 17.
    V. N. Sachkov, “Random mappings with bounded height,” Teor. Veroyatnost. Primenen. 18 (1), 122–132 (1973) [Theory Probab. Appl. 18 (1), 120–130 (1973)].Google Scholar
  18. 18.
    Yu. L. Pavlov, Random forests. Probabilistic methods in discrete mathematics (Karelsk. Science Center, Russian Academy of Sciences, Petrozavodsk, 1996; VSP, Utrecht, 1997).Google Scholar
  19. 19.
    V. F. Kolchin, Random Mappings, in Probability Theory and Mathematical Statistics (Nauka, Moscow, 1984; Optimization Software, New York, 1986).Google Scholar
  20. 20.
    V. F. Kolchin, Random Graphs, in Probability Theory and Mathematical Statistics (Fizmatlit, Moscow, 2000; Cambridge Univ. Press, Cambridge, 1999).MATHGoogle Scholar
  21. 21.
    Yu. L. Pavlov, “Limit theorems for sizes of trees in the unlabelled graph of a random mapping,” Diskret.Mat. 16 (3), 63–75 (2004) [Discrete Math. Appl. 14 (4), 329–342 (2004)].CrossRefGoogle Scholar
  22. 22.
    B. A. Sevast’yanov, “Convergence in distribution of random mappings of finite sets to branching processes,” Diskret.Mat. 17 (1), 18–21 (2005) [DiscreteMath. Appl. 15 (2), 105–108 (2005)].CrossRefGoogle Scholar
  23. 23.
    A. N. Timashev, “Random mappings of finite sets with a known number of components,” Teor. Veroyatnost. Primenen. 48 (4), 818–828 (2003) [Theory Probab. Appl. 48 (4), 741–751 (2003)].MathSciNetCrossRefGoogle Scholar
  24. 24.
    I. A. Cheplyukova, “The limit distribution of the number of cyclic vertices in a random mapping in a special case,” Diskret.Mat. 16 (3), 76–84 (2004) [Discrete Math. Appl. 14 (4), 343–352 (2004)].MathSciNetCrossRefGoogle Scholar
  25. 25.
    A. G. Postnikov, Introduction to Analytic Number Theory (Nauka, Moscow, 1971) [in Russian].MATHGoogle Scholar
  26. 26.
    A. L. Yakymiv, “On the number of cyclic points of a random A-mapping,” Diskret. Mat. 25 (3), 116–127 (2013) [DiscreteMath. Appl. 23 (5–6), 503–515 (2013)].CrossRefGoogle Scholar
  27. 27.
    R. Arratia, A. D. Barbour, and S. Tavaré, Logarithmic Combinatorial Structures: A Probabilistic Approach, in EMS Monogr. Math. (European Math. Soc., Zürich, 2003).CrossRefGoogle Scholar
  28. 28.
    R. J. Riddell, Jr. and G. E. Uhlenbeck, “On the theory of the virial development of the equation of state of mono-atomic gases,” J. Chem. Phys. 21, 2056–2064 (1953).MathSciNetCrossRefGoogle Scholar
  29. 29.
    L. Katz, “Probability of indecomposability of a random mapping function,” Ann. Math. Statist. 26 (3), 512–517 (1955).MATHMathSciNetCrossRefGoogle Scholar
  30. 30.
    B. Bollobás, Random Graphs (Academic Press, London, 1985).MATHGoogle Scholar
  31. 31.
    B. Bollobás, Random Graphs, in Cambridge Stud. Adv. Math., 2nd ed. (Cambridge University Press, Cambridge, 2001), Vol. 73.Google Scholar
  32. 32.
    E. Seneta, Regularly Varying Functions (Springer-Verlag, Berlin–Heidelberg–New York, 1976; Nauka, Moscow, 1985).MATHCrossRefGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2015

Authors and Affiliations

  1. 1.Steklov Mathematical InstituteMoscowRussia

Personalised recommendations